Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 9, 2021, 7:45 AM CST. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2021, 7:45 AM CST (13:45 UTC)
- Expired
- Feb 9, 2021, 8:45 AM CST
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 121 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted.
016
WHUS54 KMOB 091345
SMWMOB
GMZ675-091445-
/O.NEW.KMOB.MA.W.0022.210209T1345Z-210209T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
745 AM CST Tue Feb 9 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
* Until 845 AM CST.
* At 744 AM CST, a strong thunderstorm was located 16 nm south of
Okaloosa Deep Water Reef, or 41 nm south of Destin, moving east at
25 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Okaloosa Deep Water Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2946 8713 2995 8669 3005 8649 3004 8640
2936 8640
TIME...MOT...LOC 1344Z 270DEG 26KT 2971 8664
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 9, 6:23 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 9, 6:23 AM CST, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 623 AM CST Tue Feb 9 2021 .AVIATION... 12Z issuance...Temporary ceiling drops to LIFR/IFR are possible for a few hours this morning west of the departing rain showers. This morning showers and thunderstorms confined to area east of I-65 will exit to the east the area through 09.18z. Otherwise, IFR to MVFR ceilings will persist across much of the forecast area through the TAF period, with the exception of the inland portions of SE MS and SW AL during the afternoon and evening hours where VFR levels will occur. Northeasterly winds 5 to 10 knots are expected through the forecast. Patchy fog will develop late this evening into Wednesday morning resulting in likely IFR/MVFR visibilities. /22 && .PREV DISCUSSION... /issued 448 AM CST Tue Feb 9 2021/ NEAR TERM UPDATE /Now Through Wednesday/...Ongoing showers and thunderstorms early this morning will diminish by noon as a week surface low pressure area passing eastward over the north central Gulf Coast moves east of the area and dissipates. Isolated strong storms will still remain possible this morning with hail up to one- half inch in diameter and winds up to 40 mph due to SFC-6km Bulk Shear values between 50 to 60 knots. Upper level flow will remain zonal through today, shifting slightly to the west-southwest late tonight through Wednesday. However a dry airmass will remain around and above 700mb through midweek. As a result, a dry period will follow this afternoon through tonight as a surface ridge builds over the southeast states. Increasing low level isentropic upglide on the backside of the ridge on Wednesday will induced scattered showers that will spread northward over the forecast area. Despite the rain moving off to the east the low clouds will remain, so high temperatures are only expected to rise to between 65 to 69 degrees. Residual low level clouds will help to limit overnight cooling, keeping low temperatures at well above seasonal norms between 52 to 59 degrees. High temperatures Wednesday will rebound slightly into the lower 70s. /16 /22 SHORT TERM /Wednesday night Through Thursday night/...An active weather pattern continues in the short term period Wednesday night into Thursday night. A large upper level trough will be located over the central U.S. stretching from the Rockies southwest into northern Mexico. This trough works its way eastward into Thursday night, finding its axis from the western Great Lakes southwestward into western Texas. At the surface, a nose of high pressure breaks down as surface return flow begins to overspread the region. In its wake, a weak surface trough appears likely to develop Wednesday evening into the overnight hours from southeastern Texas east-northeastward into north-central Alabama. This will serve as the focus for developing rainfall Wednesday night, primarily over northwestern portions of the CWA. PoPs increase considerably into Thursday afternoon and evening as surface frontogenesis occurs along the surface trough axis and begins moving to the southeast. SBCAPE values of near 1,000 J/kg will foster thunderstorm development ahead of the front. Effective shear values on the order of 30kts may be enough to promote a non- negligible threat for a stronger storm or two, with small hail and gusty winds possible in any deeper convective cores Thursday. Heavy rainfall may also occur over the region given high PWATs of 1.25" to 1.5". Currently do not anticipate any flooding concern, however any areas of training thunderstorms could promote ponding of low- lying areas. Temperatures will be very warm compared to average, with lows Wednesday night in the lower 60's. Highs Thursday will range from the middle 60's over our far northwestern CWA to lower to middle 70's near and southeast of I-65, and across southeastern Mississippi. Lows Thursday night begin to tumble with the front moving through, with lows in the middle to upper 40's over southeastern Mississippi and interior west-central AL. Lows moderate to the southeast along and southeast of I-65 with lower to middle 50's expected. A MODERATE risk of rip currents is in place for Wednesday night into Thursday night. MM/25 EXTENDED TERM /Friday Through Monday/...We continue to have a highly uncertain extended forecast with a highly complex, but active pattern. The period begins with a surface front having pushed through our region, with the leading edge of a large, polar airmass located just to the west of our forecast area. Looking aloft, a fairly weak shortwave located over the central Gulf coast region on Friday will move east of our area by early Saturday as a much stronger shortwave digs into northern Old Mexico. From this point on into the second half of the extended period, there is a very large amount of spread between model solutions, so we have a very difficult and challenging extended forecast. Questions remain as to the strength of the surface high behind the front and the quality of the arctic air that will be trying to move into the area. The overall trend has been a slow backing off of the quality of cold air, but there are still considerable model differences. Model difference in the mid and upper level patterns remain very different as well. Both of the primary model solutions keep a generally southwesterly flow, with mainly weak shortwaves to varying degrees, streaming across our area Friday through Saturday. This will keep things fairly unsettled Friday and Saturday with the coldest air still back to the west of our area but with a chance for rain through that timeframe. Showers and a few thunderstorms will be possible, but general storms (no severe) expected at this time. The bigger differences in the model data has been in the Sunday through Monday time frame in association with the stronger shortwave digging into the American Southwest. The 09/00Z GFS is coming in a little more similar to the EURO than the previous run with regard to that feature. Both solutions now have the trough axis roughly in the same location by early Monday morning, generally over New Mexico. It appears both model solutions now indicate that it will be dry for the most part over our forecast area on Sunday into Monday, which is consistent with previous forecast and close to 08/12Z EURO and the NBM solutions. We will continue with this scenario. Models are now somewhat similar in bringing the weakening axis of this shortwave east across our area just beyond the extended period (ie-by early next Tuesday). For the time being, as the previous shift stated, the overall trend has been trending back on the extremely cold temperatures this weekend and this still seems to be the case, so it appears that the very cold air and sub freezing temperatures likely won't be pushing into our area until next Sunday night or Monday. Will let the forecast temperature numbers in the forecast speak for themselves without going into specifics here. Things will likely change as we get closer to the current extended period and hopefully models continue to increase in consistency and we will better be able to iron out the details over the next couple of days. This has been a tough one. /12 MARINE...Showers and thunderstorms this morning will diminish from west to east through mid afternoon, with isolated strong storms possible through noon. The potential for mainly nighttime and morning fog will increase through midweek as warm and moist air advects over the colder marine waters. Patchy to areas of dense fog will be possible late tonight into Wednesday morning, and again late Wednesday night into Thursday morning. Meanwhile, a light to moderate northeasterly to easterly flow will persist into Wednesday morning, becoming southerly through Thursday. Small Craft Advisory conditions will be possible late in the week behind a cold front moving over the marine area early Friday. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Feb 9, 3:12 AM CST, 4 hours 33 minutes before
Special Weather Statement National Weather Service Mobile AL 312 AM CST Tue Feb 9 2021 ALZ059-FLZ201-203-090945- Escambia AL-Escambia Inland FL-Santa Rosa Inland FL- 312 AM CST Tue Feb 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 345 AM CST... At 312 AM CST, the strong thunderstorm was located 6 miles south of Bratt, or 10 miles southwest of Century, moving northeast at 45 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Brewton, Century, Flomaton, East Brewton, Jay, Pollard and Riverview. LAT...LON 3076 8744 3087 8752 3122 8704 3099 8684 TIME...MOT...LOC 0912Z 234DEG 41KT 3087 8740
Local storm report, Feb 9, 5:27 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
527 AM CST TUE FEB 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM HAIL JAY 30.95N 87.15W
02/09/2021 M1.00 INCH SANTA ROSA FL PUBLIC
SOCIAL MEDIA POST WITH PHOTO OF QUARTER SIZE
HAIL.
&&
MMLocal storm report, Feb 9, 6:07 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CST TUE FEB 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL 2 SE WALNUT HILL 30.86N 87.49W
02/09/2021 E1.50 INCH ESCAMBIA FL PUBLIC
PUBIC SUBMITTED PHOTO OF ESTIMATED PING PONG
BALL SIZE HAIL APPROXIMATELY 2 MILES
SOUTHEAST OF WALNUT HILL, FL. TIME ESTIMATED
FROM RADAR.
&&
MMLocal storm report, Feb 9, 7:22 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
722 AM CST TUE FEB 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL 2 W CRESTVIEW 30.76N 86.61W
02/09/2021 E0.50 INCH OKALOOSA FL PUBLIC
PUBLIC REPORT WITH PHOTO OF APPROXIMATELY
0.5 INCH DIAMETER HAIL 2 MILES WEST OF
CRESTVIEW, FL. TIME ESTIMATED BY RADAR.
&&
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:16 PM CST | Special Weather Statement | MOB | Mobile | 59 min |
| Feb 8, 10:56 PM CST | Special Weather Statement | MOB | Baldwin | 49 min |
| Feb 8, 11:18 PM CST | Special Weather Statement | MOB | Baldwin | 42 min |
| Feb 9, 1:10 AM CST | Special Weather Statement | MOB | Covington | 35 min |
| Feb 9, 3:12 AM CST | Special Weather Statement | MOB | Escambia | 33 min |
| Feb 9, 4:50 AM CST | Special Marine Warning | MOB | 55 min | |
| Feb 9, 6:09 AM CST | Special Marine Warning | MOB | 96 min | |
| Feb 9, 6:58 AM CST | Special Marine Warning | MOB | 47 min | |
| Feb 9, 8:45 AM CST | Special Marine Warning | MOB | 60 min | |
| Feb 9, 12:28 AM CST | Special Weather Statement | MOB | Okaloosa | 32 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.